How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Doctor (MD)
Category: Health
Satisfied Customers: 11946
Experience:  U.S. Physician/Surgeon in Neurosurgery
206912
Type Your Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I am taking 80 mg a day omeprazole for reflux. My blood pressure

Resolved Question:

I am taking 80 mg a day omeprazole for reflux. My blood pressure has gone up in the three months I have been taking it. Is the medication blocking the absorbtion of the Diovan which I take for HBP ? I have been on Diovan for years.
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Mark replied 7 years ago.
There should be no interactions between these two medications.

The drug interaction checker says "No interactions identified with others in the selection list."

So -- your next step is to talk with your doctor about this issue, and show him your blood pressure diary to see what else could be causing your ris in blood pressure over the past three months. Certainly, a change in the reflux medication can be made (to see if it is indeed related to the omeprazole) to see if for some reason, you would be "sensitive" to the omeprazole itself -- and that the medication itself is the cause for your increased blood pressure (rare, but would be possible).

Of course, your doctor would want bloodwork as well, to ensure there isn't another reason for your recent increased blood pressure.
Dr. Mark and 4 other Health Specialists are ready to help you